Advertisement

Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

The Quenched Asymptotics for Nonlocal Schrödinger Operators with Poissonian Potentials

  • 82 Accesses

Abstract

We study the quenched long time behaviour of the survival probability up to time t, \(\mathbf {E}_{x}\left [e^{-{{\int }_{0}^{t}} V^{\omega }(X_{s})\mathrm {d}s}\right ],\) of a symmetric Lévy process with jumps, under a sufficiently regular Poissonian random potential Vω on \(\mathbb {R}^{d}\). Such a function is a probabilistic solution to the parabolic equation involving the nonlocal Schrödinger operator based on the generator of the process (Xt)t≥ 0 with potential Vω. For a large class of processes and potentials of finite range, we determine rate functions η(t) and compute explicitly the positive constants C1,C2 such that

$ -C_{1} \leq \liminf \limits _{t \to \infty } \frac {\log \mathbf {E}_{x}\left [\mathrm {e}^{-{{\int }_{0}^{t}} V^{\omega }(X_{s})\mathrm {d}s}\right ]}{\eta (t)} \leq \limsup \limits _{t \to \infty } \frac {\log \mathbf {E}_{x}\left [\mathrm {e}^{-{{\int }_{0}^{t}} V^{\omega }(X_{s})\mathrm {d}s}\right ]}{\eta (t)} \leq -C_{2}, $

almost surely with respect to ω, for every fixed \(x \in \mathbb {R}^{d}\). The functions η(t) and the bounds C1,C2 heavily depend on the intensity of large jumps of the process. In particular, if its decay at infinity is ‘sufficiently fast’, then we prove that C1 = C2, i.e. the limit exists. Representative examples in this class are relativistic stable processes with Lévy-Khintchine exponents ψ(ξ) = (|ξ|2 + m2/α)α/2m, α ∈ (0,2), m > 0, for which we obtain that

$\lim \limits _{t \to \infty } \frac {\log \mathbf {E}_{x}\left [\mathrm {e}^{-{{\int }_{0}^{t}} V^{\omega }(X_{s})ds}\right ]}{t/(\log t)^{2/d}} = \frac {\alpha }{2}m^{1-\frac {2}{\alpha }} \left (\frac {\rho \omega _{d}}{d}\right )^{\frac {d}{2}} \lambda _{1}^{BM}(B(0,1)), \quad \text {for almost all} \omega ,$

where \(\lambda _{1}^{BM}(B(0,1))\) is the principal eigenvalue of the Brownian motion killed on leaving the unit ball, ωd is the Lebesgue measure of a unit ball and ρ > 0 corresponds to Vω. We also identify two interesting regime changes (‘transitions’) in the growth properties of the rates η(t) as the intensity of large jumps of the processes varies from polynomial to higher order, and eventually to stretched exponential order.

References

  1. 1.

    Applebaum, D: Lévy Processes and Stochastic Calculus, 2nd edn. Cambridge University Press (2008)

  2. 2.

    Bogdan, K., Grzywny, T., Ryznar, M.: Density and tails of unimodal convolution semigroups. J. Funct. Anal. 266(6), 3543–3571 (2014)

  3. 3.

    Brasco, L., Lindgren, E., Parini, E.: The fractional Cheeger problem. Interfaces Free Bound. 16, 419–458 (2014). https://doi.org/10.4171/IFB/325

  4. 4.

    Carmona, R., Lacroix, J.: Spectral Theory of Random Schrödinger Operators. Probability and its Applications. Birkhäuser Boston, Inc., Boston (1990)

  5. 5.

    Carmona, R., Masters, W.C., Simon, B.: Relativistic Schrödinger operators: asymptotic behaviour of the eigenfunctions. J. Funct. Anal. 91, 117–142 (1990)

  6. 6.

    Chen, Z.-Q., Kim, P., Kumagai, T.: Global heat kernel estimates for symmetric jump processes. Trans. Amer. Math. Soc. 363(9), 5021–5055 (2011)

  7. 7.

    Demuth, M., van Casteren, J.A.: Stochastic Spectral Theory for Self-adjoint Feller Operators. A Functional Analysis Approach. Basel, Birkhäuser (2000)

  8. 8.

    Donsker, M.D., Varadhan, S.R.S.: Asymptotics for the Wiener sausage. Comm. Pure Appl. Math. 28(4), 525–565 (1975)

  9. 9.

    Fukushima, R.: From the Lifshitz tail to the quenched survival asymptotics in the trapping problem. Electron Commun. Probab. 14, 435–446 (2009)

  10. 10.

    Gärtner, J., Molchanov, S.A.: Parabolic problems for the Anderson model I. Intermittency and related topics. Commun. Math. Phys. 132(3), 613–655 (1990)

  11. 11.

    Grzywny, T.: On Harnack inequality and Hölder regularity for isotropic unimodal Lévy processes. Potential Anal. 41, 1–29 (2014)

  12. 12.

    Grzywny, T., Szczypkowski, K.: Kato classes for Lévy processes. Potential Anal. 47(3), 245–276 (2017)

  13. 13.

    Ikeda, N., Watanabe, S.: On some relations between the harmonic measure and the Lévy measure for a certain class of Markov processes. J. Math. Kyoto Univ. 2–1, 79–95 (1961)

  14. 14.

    Jacob, N.: Pseudo-Differential Operators and Markov Processes: Markov Processes and Applications, vol. 1–3. Imperial College Press (2003)

  15. 15.

    Jacob, N., Schilling, R.L.: Lévy-type processes and pseudo differential operators. In: Barndorff-Nielsen, O., Mikosch, T., Resnick, S. (eds.) Lévy Processes: Theory and Applications, pp 139–167. Birkhäuser, Boston (2001)

  16. 16.

    Kaleta, K., Kwaśnicki, M., Małecki, J.: One-dimensional quasi-relativistic particle in the box. Rev. Math. Phys. 25, 1350014 (2013)

  17. 17.

    Kaleta, K., Lőrinczi, J.: Pointwise eigenfunction estimates and intrinsic ultracontractivity-type properties of Feynman-Kac semigroups for a class of Lévy processes. Ann. Probab. 43(3), 1350–1398 (2015)

  18. 18.

    Kaleta, K., Lőrinczi, J.: Fall-off of eigenfunctions for non-local Schrödinger operators with decaying potentials. Potential Anal. 46(4), 647–688 (2017)

  19. 19.

    Kaleta, K., Pietruska-Pałuba, K.: Integrated density of states for Poisson-Schrödinger processes on the Sierpiński gasket. Stoch. Process. Appl. 125 (4), 1244–1281 (2015)

  20. 20.

    Kaleta, K., Pietruska-Pałuba, K.: Lifschitz singularity for subordinate Brownian motions in presence of the Poissonian potential on the Sierpiński gasket. Stoch. Process. Appl. 128(11), 3897–3939 (2018). https://www.sciencedirect.com/science/article/pii/S0304414918300036

  21. 21.

    Kaleta, K., Sztonyk, P.: Estimates of transition densities and their derivatives for jump Levy processes. J. Math. Anal. Appl. 431(1), 260–282 (2015)

  22. 22.

    Kaleta, K, Sztonyk, P.: Small time sharp bounds for kernels of convolution semigroups. J. Anal. Math. 132(1), 355–394 (2017)

  23. 23.

    Kim, K.-Y., Kim, P: Two-sided estimates for the transition densities of symmetric Markov processes dominated by stable-like processes in C1,η open sets. Stoch. Process. Appl. 124(9), 3055–3083 (2014)

  24. 24.

    König, W.: The Parabolic Anderson Model. Random Walk in Random Potential. Pathways in Mathematics. Birkhauser/Springer (2016). https://link.springer.com/book/10.1007%2F978-3-319-33596-4

  25. 25.

    Molchanov, S., Zhang, H.: The parabolic Anderson model with long range basic Hamiltonian and Weibull type random potential. In: Probability in Complex Physical Systems, vol. 11 of Springer Proc. Math., pp. 13–31 (2012)

  26. 26.

    Okura, H.: On the spectral distributions of certain integro-differential operators with random potential. Osaka J. Math. 16(3), 633–666 (1979)

  27. 27.

    Okura, H.: Some limit theorems of Donsker-Varadhan type for Markov processes expectations. Z. Wahrscheinlichkeitstheorie verw Gebiete 57, 419–440 (1981)

  28. 28.

    Pietruska-Pałuba, K.: The Lifschitz singularity for the density of states on the Sierpiński gasket. Probab. Theory Related Fields 89(1), 1–33 (1991)

  29. 29.

    Pietruska-Pałuba, K: Almost sure behaviour of the perturbed Brownian motion on the Sierpiński gasket. Stoch. Process. Appl. 85(1), 1–17 (2000)

  30. 30.

    Pruitt, W.E.: The growth of random walks and Lévy processes. Ann. Probab. 9(6), 948–956 (1981)

  31. 31.

    Sato, K. -I.: Lévy Processes and Infinitely Divisible Distributions. Cambridge Univ. Press, Cambridge (1999)

  32. 32.

    Schilling, R.: Growth and Hölder conditions for the sample paths of Feller processes. Probab. Theory Relat. Fields 112, 565–611 (1998)

  33. 33.

    Schmüdgen, K.: Unbounded Self-adjoint Operators on Hilbert Space, Graduate Texts in Mathematics, p. 265. Springer (2012)

  34. 34.

    Sznitman, A.S.: Brownian asymptotics in a Poissonian environment. Probab. Theory Relat. Fields 95, 155–174 (1993)

  35. 35.

    Sznitman, A.S.: Brownian Motion, Obstacles and Random Media. Springer, Berlin (1998)

Download references

Acknowledgements

The authors thank the anonymous referee for his/her comments and suggestions on the paper.

Author information

Correspondence to Kamil Kaleta.

Additional information

Research supported by the National Science Centre (Poland) internship grant No. 2012/04/S/ST1/00093 and by the Foundation for Polish Science.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kaleta, K., Pietruska-Pałuba, K. The Quenched Asymptotics for Nonlocal Schrödinger Operators with Poissonian Potentials. Potential Anal 52, 161–202 (2020). https://doi.org/10.1007/s11118-018-9747-x

Download citation

Keywords

  • Symmetric Lévy process
  • Random nonlocal Schrödinger operator
  • Parabolic nonlocal Anderson model
  • Feynman-Kac semigroup
  • Random Poissonian potential
  • Principal (ground state) eigenvalue
  • Integrated density of states
  • Annealed asymptotics
  • Quenched asymptotics
  • Relativistic process

Mathematics Subject Classification (2010)

  • Primary 60G51
  • 60H25
  • 60K37; Secondary 47D08
  • 60G60
  • 47G30